Mississippi, 2013Flash Flood in Mississippi, July 22, 2013
July 22, 2013 · NWS MEG · 1 event in 1 county or zone
A large scale upper trough sat up over the Upper and Lower Mississippi River Valleys on July 22nd-July 23rd, 2013. Several upper level disturbances rotated around the base of the upper trough.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large scale upper trough sat up over the Upper and Lower Mississippi River Valleys on July 22nd-July 23rd, 2013. Several upper level disturbances rotated around the base of the upper trough. The disturbances set off mesoscale convective complexes during the overnight hours which pushed south during the daytime. The convection would die out during the afternoon hours. This happened on the 22nd and again on the 23rd. The thunderstorms produced damaging winds and very heavy rain which caused flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 22, 8:40 AM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 22, 8:40 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
940 AM CDT MON JUL 22 2013
.DISCUSSION...
A SHORT WAVE IS PUSHING INTO NORTH CENTRAL ARKANSAS ATTM. THIS
FEATURE HELPED TO KICK OFF THE MCS THAT IS NOW MOVING THROUGH THE
MEMPHIS METRO AREA WITH HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY
WINDS. THE MCS WILL CONTINUE TO PUSH SE OVER THE NEXT FEW HOURS.
LOOKS LIKE THE BEST CHANCE FOR PRECIP THROUGH EARLY AFTERNOON WILL
BE ACROSS NE MS AS NORTHERN AREAS WILL HAVE BEEN FAIRLY WORKED
OVER FROM THIS MORNINGS ACTIVITY. UPDATE OUT.
SJM
&&
.PREV DISCUSSION... /ISSUED 453 AM CDT MON JUL 22 2013/
AN UPPER LEVEL SHORT WAVE EMBEDDED IN A BROAD AND UNSEASONABLY
DEEP UPPER LEVEL TROUGH WAS PUSHING INTO THE MIDSOUTH THIS MORNING
INTERACTING WITH A MOIST AND UNSTABLE ATMOSPHERE. NUMEROUS AREAS
OF THUNDERSTORMS DEVELOPED OVERNIGHT FROM NORTHWEST TN INTO
NORTHERN AR AND SOUTHERN MO. THE THUNDERSTORMS WERE TRACKING EAST
SOUTHEAST AND TRAINING ACROSS SOME LOCATIONS LEADING TO HEAVY
RAINFALL. A REPORT WAS RECEIVED FROM A STORM SPOTTER THAT 3 1/2
INCHES OF RAIN OCCURRED IN BIGGERS AR IN RANDOLPH COUNTY LEADING
TO FLOODING. ADDITIONAL RAINFALL HAS OCCURRED SINCE THE REPORT
WITH DUAL POL PRECIP ESTIMATES FROM THE 88D RADAR INDICATING ABOUT
4 1/2 INCHES OF RAIN IN THAT AREA.
A BROAD AND UNSEASONABLY DEEP UPPER LEVEL TROUGH WILL SET UP OVER
THE EASTERN UNITED STATES THE NEXT FEW DAYS. EMBEDDED SHORT WAVES IN
WEST NORTHWEST FLOW ALOFT WILL AFFECT THE MIDSOUTH AS THEY ENCOUNTER
THE MOIST AND UNSTABLE AIR IN PLACE ACROSS THE REGION. IN
ADDITION...A COLD FRONT WILL PUSH INTO THE AREA WEDNESDAY. TRYING TO
PINPOINT THE TIMING OF THE SHORT WAVES AND THE COLD FRONT MAKES THIS
A DIFFICULT FORECAST...BUT IT DOES LOOK WET..AND VERY WET IN SOME
SPOTS...ALONG WITH THE POSSIBILITY OF STRONG TO POSSIBLY SEVERE
THUNDERSTORMS OVER THE NEXT FEW DAYS.
AN UPPER LEVEL SHORT WAVE WILL SWING THROUGH THE MIDSOUTH TODAY
CAUSING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW
STRONG THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS TO NEAR 50
MPH...SMALL HAIL...AND HEAVY RAINFALL THAT MAY CAUSE LOCALIZED FLASH
FLOODING. WILL NEED TO MONITOR FOR A FLASH FLOOD WATCH OVER THE NEXT
FEW DAYS...BUT WILL HOLD OFF FOR NOW SINCE STILL UNCERTAINTY HOW
THE SITUATION WILL EVOLVE. ALSO...FLASH FLOOD VALUES ARE FAIRLY HIGH
WITH THE RECENT DRY WEATHER...AND FOR TODAY CANNOT PINPOINT A
PARTICULAR AREA WHERE WIDESPREAD FLASH FLOODING IS EXPECTED. DID
MENTION HEAVY RAINFALL IN THE ZONES AND GRIDS FOR THIS MORNING
ACROSS PORTIONS OF WEST TN...THE MO BOOTHEEL...AND A PORTION OF
NORTHEAST AR.
THE SHORT WAVE IS FORECAST TO PUSH TO THE SOUTHEAST BY TONIGHT
LEADING TO A TEMPORARY DECREASE IN THE CONVECTION. THE GFS INDICATES
THAT A MESOSCALE CONVECTIVE SYSTEM MAY APPROACH THE MIDSOUTH LATE
TONIGHT FROM THE NORTHWEST AND MOVE INTO THE AREA TUESDAY. THE ECMWF
DOES NOT SHOW THIS FEATURE. FOR NOW...KEPT POPS AT 50 PERCENT FOR
TUESDAY...BUT IF THE GFS IS CORRECT...POPS WILL NEED TO BE RAISED
FOR MUCH OF THE AREA. MID LEVEL LAPSE RATES ARE FORECAST TO DECREASE
LEADING TO GREATER INSTABILITY. THUS MAY SEE A BETTER CHANCE FOR
SEVERE THUNDERSTORMS TUESDAY INTO WEDNESDAY WITH DAMAGING WINDS AND
LARGE HAIL BEING THE MAIN SEVERE WEATHER THREAT. HEAVY RAINFALL WILL
ALSO BE A PRIMARY THREAT AS PRECIPITABLE WATER VALUES CONTINUE NEAR
2 INCHES.
WEDNESDAY LOOKS TO BE A VERY WET DAY WITH A COLD FRONT PUSHING INTO
THE AREA FROM THE NORTH WHILE UPPER LEVEL SHORT WAVES AFFECT THE
AREA IN NORTHWEST FLOW ALOFT. HEAVY RAINFALL ALONG WITH THE THREAT
OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE. THE ECMWF IS SLOWER
IN THE MOVEMENT OF THE COLD FRONT THAN THE GFS WITH THE NAM BEING A
NICE COMPROMISE.
DRY WEATHER IS FORECAST TO RETURN THURSDAY AS THE COLD FRONT PUSHES
TO OUR SOUTH. TEMPERATURES WILL BE A LITTLE BELOW NORMAL FOR THIS
TIME OF THE YEAR.
FOR THE LATTER PART OF THE FORECAST...GENERALLY COMPROMISED BETWEEN
THE GFS AND ECMWF LEANING A LITTLE MORE TOWARD THE ECMWF. ANOTHER
UNSEASONABLY DEEP TROUGH AND AN ASSOCIATED COLD FRONT IS FORECAST TO
SWING THROUGH THE MIDSOUTH SATURDAY WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS. POPS WILL NEED TO RAISED IN LATER FORECASTS AS THE
TIMING BECOMES MORE CERTAIN. COOLER AND DRY WEATHER IS EXPECTED
SUNDAY.
JCL
.AVIATION...
12Z TAFS
TSRA COMPLEX EAST OF JBR AND 50N OF MEM WAS MOVING SOUTHEAST
AROUND 35 KTS... BUT HAD TAKEN ON A BIT OF A SOUTHWARD PROPAGATION
SINCE 11Z. HAVE BROUGHT FORWARD THE TIMING INTO MEM A BIT. IF THE
TRENDS AT 1130Z HOLD...MEM WOULD BE ON THE SOUTHWEST FLANK OF THE
TSRA COMPLEX...BUT MAY SEE ADDITIONAL WESTWARD DEVELOPMENT ALONG
THE SOUTHWARD SINKING OUTFLOW BOUNDARY.
06Z NAM MODEL CONTINUES TO POINT TOWARD SOME REDEVELOPMENT AROUND
21Z... NEAR AND WEST OF MEM. NOT CONFIDENT ON THIS...GIVEN THE
STRENGTH OF THIS MORNING/S TSRA COMPLEX. BETTER TSRA CHANCES WILL
LIKELY OCCUR TOWARD TUP AFTER 18Z.
LOOKING OUT TO TONIGHT...06Z NAM POINTS TOWARD ADDITIONAL SHRA/TSRA
OVERNIGHT...EMBEDDED IN NORTHWESTERLY FLOW ALOFT. SIGNATURE IS WEAKER
WITH THE PARENT UPPER LEVEL WAVE...MAY GET BY WITH PREDOMINATE
SHRA AFTER 06Z TONIGHT. DAYSHIFT WITH FURTHER EVALUATE.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 91 76 92 75 / 70 30 50 50
MKL 89 73 90 72 / 60 30 50 50
JBR 91 75 92 75 / 50 40 50 50
TUP 90 73 91 74 / 60 40 50 40
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 22, 3:14 AM CST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
414 AM CDT MON JUL 22 2013
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
414 AM CDT MON JUL 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. WINDS GUSTS
TO NEAR 50 MPH...SMALL HAIL...AND HEAVY RAINFALL WITH LOCALIZED
FLASH FLOODING MAY OCCUR.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE MIDSOUTH
FROM THE NORTHWEST TUESDAY AND WEDNESDAY INTERACTING WITH A MOIST AND
UNSTABLE ATMOSPHERE. ALSO...A COLD FRONT WILL MOVE INTO THE AREA
FROM THE NORTH WEDNESDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS
ALONG WITH HEAVY RAINFALL LEADING TO FLASH FLOODING IN SOME
LOCATIONS MAY OCCUR DURING THIS PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY OCCASIONALLY BE NEEDED TUESDAY AND WEDNESDAY.
REPORTS OF FLASH FLOODING SHOULD BE RELAYED TO NATIONAL WEATHER
SERVICE OFFICE IN MEMPHIS.
JCL
In the hours before
Special weather statement, Jul 22, 7:22 AM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
822 AM CDT MON JUL 22 2013
ARZ036-MSZ001>005-008-TNZ053-088>091-221400-
CRITTENDEN AR-BENTON MS-TIPPAH MS-TATE MS-MARSHALL MS-DE SOTO MS-
ALCORN MS-SHELBY TN-CHESTER TN-FAYETTE TN-HARDEMAN TN-MCNAIRY TN-
822 AM CDT MON JUL 22 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 AM CDT FOR...
EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
NORTH CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT 30 TO 45 MPH WAS
LOCATED FROM EADS TO 6 MILES NORTHWEST OF ADAMSVILLE AT 822 AM CDT...
MOVING SOUTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS.
PEOPLE IN ALCORN...BENTON...CHESTER...CRITTENDEN...DESOTO...
FAYETTE...HARDEMAN...MARSHALL...MCNAIRY...SHELBY...TATE AND TIPPAH
COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...BIG HILL POND STATE
PARK...BOLIVAR...CHICKASAW STATE FOREST...COLLIERVILLE...CORDOVA...
CORINTH...GERMANTOWN...HERNANDO...HOLLY SPRINGS...HORN LAKE...MEEMAN
SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS...MILLINGTON...OLIVE
BRANCH...RIPLEY...SELMER...SOUTHAVEN AND T O FULLER STATE PARK...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND LAKE MCKELLAR.
&&
LAT...LON 3476 8872 3469 8872 3473 9006 3535 9019
3543 8885 3525 8878 3525 8873 3532 8868
3531 8864 3534 8867 3536 8864 3538 8857
3537 8857 3538 8856 3538 8836 3500 8838
3476 8836
TIME...MOT...LOC 1322Z 329DEG 26KT 3521 8967 3501 8899
3528 8844
TLSJRSpecial weather statement, Jul 22, 7:57 AM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
857 AM CDT MON JUL 22 2013
MSZ003>006-009-014-221500-
BENTON MS-UNION MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-ALCORN MS-
857 AM CDT MON JUL 22 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 AM CDT FOR...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
BENTON COUNTY IN NORTHEAST MISSISSIPPI...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 4 MILES WEST OF PINEFLAT TO 5 MILES NORTHWEST OF
MICHIGAN CITY AT 857 AM CDT...MOVING SOUTHEAST AT 35 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS. SOME PONDING
OF WATER ON ROADS WILL OCCUR WITH THE HEAVY RAINFALL.
PEOPLE IN ALCORN...BENTON...PRENTISS...TIPPAH...TISHOMINGO AND UNION
COUNTIES...INCLUDING LOCATIONS NEAR BOONEVILLE...CORINTH...IUKA...J P
COLEMAN STATE PARK...NEW ALBANY...RIPLEY AND TISHOMINGO STATE PARK...
SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3447 8815 3446 8854 3451 8854 3451 8873
3449 8879 3442 8879 3439 8922 3458 8924
3459 8928 3467 8930 3484 8930 3485 8935
3498 8936 3499 8935 3500 8912 3493 8875
3500 8839 3500 8820 3492 8815 3489 8809
TIME...MOT...LOC 1357Z 333DEG 29KT 3492 8831 3474 8869
3499 8929
TLSJRSpecial weather statement, Jul 22, 8:01 AM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
901 AM CDT MON JUL 22 2013
ARZ036-MSZ001-002-007-008-TNZ088-089-221500-
CRITTENDEN AR-TUNICA MS-TATE MS-MARSHALL MS-DE SOTO MS-SHELBY TN-
FAYETTE TN-
901 AM CDT MON JUL 22 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1000 AM CDT FOR...
SOUTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED
FROM 11 MILES SOUTH OF SOMERVILLE TO 6 MILES WEST OF T O FULLER STATE
PARK AT 901 AM CDT...MOVING SOUTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS. PONDING OF WATER ON ROADWAYS WILL
OCCUR WITH HEAVY RAINS.
PEOPLE IN CRITTENDEN...DESOTO...FAYETTE...MARSHALL...SHELBY...TATE
AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...
COLLIERVILLE...CORDOVA...GERMANTOWN...HERNANDO...HOLLY SPRINGS...HORN
LAKE...MARION...MIDTOWN MEMPHIS...OLIVE BRANCH...SENATOBIA...
SOUTHAVEN...T O FULLER STATE PARK...WALL DOXEY STATE PARK AND WEST
MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR...
ROBCO LAKE AND WAPANOCCA LAKE.
&&
LAT...LON 3521 9038 3524 8921 3500 8922 3500 8935
3498 8936 3485 8935 3484 8930 3459 8930
3458 8924 3453 8924 3453 8944 3456 8948
3456 9020 3454 9020 3454 9044
TIME...MOT...LOC 1401Z 320DEG 31KT 3505 8925 3503 9018
TLSJRLocal storm report, Jul 22, 9:09 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1009 AM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM TSTM WND DMG STANTONVILLE 35.16N 88.43W
07/22/2013 MCNAIRY TN PUBLIC
NUMEROUS TREES DOWN. SOME ON HOUSES AND CARS. MOST TREES
DOWN IN A PATH A QUARTER MILE LONG AND 50 YARDS WIDE.
&&
TLSJRSpecial weather statement, Jul 22, 9:20 AM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 AM CDT MON JUL 22 2013
MSZ003-004-009-014>017-221615-
BENTON MS-UNION MS-TIPPAH MS-PRENTISS MS-PONTOTOC MS-LEE MS-
ITAWAMBA MS-
1020 AM CDT MON JUL 22 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 AM CDT FOR...
SOUTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
LEE COUNTY IN NORTHEAST MISSISSIPPI...
PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER BLUE MOUNTAIN AT 1020 AM CDT...MOVING SOUTHEAST AT 40 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...ITAWAMBA...LEE...PONTOTOC...PRENTISS...TIPPAH AND
UNION COUNTIES...INCLUDING LOCATIONS NEAR BALDWYN...BOONEVILLE...
FULTON...NEW ALBANY...PONTOTOC...RIPLEY...TOMBIGBEE STATE PARK...
TRACE STATE PARK...TUPELO AND VERONA...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BAY SPRINGS
LAKE.
&&
LAT...LON 3415 8830 3409 8872 3407 8878 3411 8915
3452 8925 3458 8924 3459 8926 3475 8930
3487 8893 3453 8833 3446 8833 3447 8821
3443 8815
TIME...MOT...LOC 1520Z 312DEG 33KT 3463 8902
TLSJRSpecial weather statement, Jul 22, 9:23 AM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1023 AM CDT MON JUL 22 2013
MSZ001-002-007-008-012-013-221630-
TUNICA MS-TATE MS-PANOLA MS-MARSHALL MS-LAFAYETTE MS-DE SOTO MS-
1023 AM CDT MON JUL 22 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 AM CDT FOR...
SOUTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
EAST CENTRAL TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED
FROM PHILLIPP TO 4 MILES NORTH OF WALL DOXEY STATE PARK AT 1023 AM
CDT...MOVING SOUTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS. SOME PONDING OF WATER ON ROADWAYS
WILL OCCUR WITH THESE STORMS.
PEOPLE IN DESOTO...LAFAYETTE...MARSHALL...PANOLA...TATE AND TUNICA
COUNTIES...INCLUDING LOCATIONS NEAR BATESVILLE...HERNANDO...HOLLY
SPRINGS NATIONAL FOREST...HOLLY SPRINGS...JOHN W KYLE STATE PARK...
OXFORD...SENATOBIA AND WALL DOXEY STATE PARK...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA
LAKE...HORN LAKE...HORSESHOE LAKE...ROBCO LAKE AND SARDIS LAKE.
&&
LAT...LON 3479 9042 3493 8942 3459 8930 3458 8925
3417 8925 3416 8951 3419 8951 3419 8972
3416 8973 3416 8996
TIME...MOT...LOC 1523Z 331DEG 39KT 3468 9019 3469 8946
TLSJRFlash Flood, Tate
- When
- July 22, 10:37 AM CST to 12:00 PM CST
- Where
- Tate County, 3.37 mi SW of Coldwater Arpt to 1.11 mi SW of Senatobia
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.641, -90.016
Heavy rain produced flash flooding in Senatobia. Numerous streets were impassable with over six inches of water covering them including Robertson Street, Cox Street, Hurd Street, and several others.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 22, 2013$1.3 million · 2 in hail · 70 events
- Hail and Damaging Winds in Kansas, July 22, 2013$988,000 · 1.75 in hail · 18 events
- Hail and Damaging Wind in Wyoming, July 22, 2013$155,000 · 1.75 in hail · 7 events
- Flash Flooding and Flood in New Jersey, July 22 to 23, 2013$100,000 · 5 events
- Tornado and Flash Flooding in Florida, July 22, 2013$100,000 · EF0 · 5 events
- Hail and Damaging Winds in Wisconsin, July 22, 2013$69,000 · 1.5 in hail · 9 events
- Flash Flooding in New York, July 22, 2013$75,000 · 2 events
- Hail and Damaging Winds in Arkansas, July 22, 2013$45,000 · 1.25 in hail · 10 events
- Hail in Wyoming, July 22, 2013$60,000 · 1.75 in hail · 4 events
- Hail in South Dakota, July 22, 2013$40,000 · 1.75 in hail · 8 events
- Tornado and Hail in Wisconsin, July 22, 2013$23,000 · EF0 · 12 events
- Flood in Pennsylvania, July 22, 2013$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469271.